Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Transactions of the American Mathematical Society
Transactions of the American Mathematical Society
ISSN 1088-6850(online) ISSN 0002-9947(print)


Expanding gravitational systems

Author: Donald G. Saari
Journal: Trans. Amer. Math. Soc. 156 (1971), 219-240
MSC: Primary 70.34
MathSciNet review: 0275729
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we obtain a classification of motion for Newtonian gravitational systems as time approaches infinity. The basic assumption is that the motion survives long enough to be studied, i.e., the solution exists in the interval $ (0,\infty )$. From this classification it is possible to obtain a sketch of the evolving Newtonian universe.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC: 70.34

Retrieve articles in all journals with MSC: 70.34

Additional Information

PII: S 0002-9947(1971)0275729-5
Keywords: n-body problem, gravitational systems, escape
Article copyright: © Copyright 1971 American Mathematical Society